Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 2017, 4:14 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 2, 2017, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:59 PM CDT | FLASH FLOOD | 5 Sse Ashland City, TN | VIDEO SHOWING SAMS CREEK OUT OF ITS BANKS AND FLOWING SWIFTLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WGUS54 KOHX 022114
FFWOHX
TNC021-037-022315-
/O.NEW.KOHX.FF.W.0017.170702T2114Z-170702T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
414 PM CDT SUN JUL 2 2017
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Davidson County in Middle Tennessee...
Southeastern Cheatham County in Middle Tennessee...
* Until 615 PM CDT
* At 414 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Ashland City, Belle Meade, Kingston Springs, Pegram, Bellevue,
Beaman Park, Bells Bend and Whites Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3627 8682 3609 8685 3603 8700 3608 8715
3627 8713
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:25 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 2, 2:25 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 225 PM CDT Sun Jul 2 2017 .DISCUSSION... Surface map at 19Z shows a weak ridge of high pressure to our east, with a moist & moderately unstable air mass in place across Middle Tennessee. A weak shortwave is pushing across the mid state this afternoon and helping to produce the scattered storms we're seeing on radar. Thus far, the cells are not as strong as what we saw yesterday, and the SPC has us under general thunderstorms only. Surface and upper air pattern over the next few days gives us no reason to expect any appreciable air mass change, so we can expect temperatures to remain close to normal with isolated to scattered convection mainly during peak-heating hours. Both the GFS & ECMWF bring a cold front through Middle Tennessee Thursday afternoon and evening, so look for increased POP's during this period, with drier and only slightly cooler air advecting in for next weekend. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and storms...mainly through early evening... again expected as airmass remains moist and unstable. Storms have greatest chance of affecting TAF sites through 22z. All sites also expected to see some fog development later tonight ...especially after 06z. Lower VIS will however raise rapidly after 14z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 89 71 88 72 / 20 20 20 40 30 Clarksville 69 88 70 86 71 / 20 20 30 40 40 Crossville 65 82 66 84 66 / 30 30 20 40 30 Columbia 68 87 69 86 70 / 20 20 30 50 30 Lawrenceburg 68 87 69 87 70 / 30 20 30 50 30 Waverly 68 88 70 86 72 / 20 20 30 50 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Jul 2, 8:59 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 859 AM CDT Sun Jul 2 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-031030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 859 AM CDT Sun Jul 2 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are again expected today. Isolated storms could become strong to severe...producing strong to damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 2, 4:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 2 ESE PEGRAM 36.09N 87.02W
07/02/2017 DAVIDSON TN TWITTER
IMAGE OF A TREE SPLIT. ALSO SEVERAL REPORTS OF PEA SIZE
HAIL.
&&
EVENT NUMBER OHX1700700
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:47 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 118 min |
| Jul 2, 3:02 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 3 hr |
| Jul 2, 4:02 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 28 min |
| Jul 2, 4:26 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Overton | 49 min |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.